Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 11, 2021, 7:55 AM EDT for Randolph County, West Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 7:55 AM EDT (11:55 UTC)
- Expired
- Aug 11, 2021, 8:30 AM EDT
- In force
- 35 min
- Issued by
- NWS Charleston, WV
- Hail
- 0.00 in
- Wind
- 30
County Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 187 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 11.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892
WWUS81 KRLX 111155
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
755 AM EDT Wed Aug 11 2021
WVZ525-526-111230-
Northwest Randolph WV-Southeast Randolph WV-
755 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Randolph
County through 830 AM EDT...
At 755 AM EDT, Doppler radar was tracking a strong thunderstorm near
Dailey, or 8 miles south of Elkins, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dailey, Beverly and Glady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3875 7953 3869 7960 3866 7960 3867 7962
3866 7963 3868 7963 3869 7966 3866 7969
3869 7971 3868 7974 3872 7973 3874 7976
3873 7979 3876 7991 3886 7991 3887 7951
3884 7954 3883 7952 3881 7953 3879 7950
TIME...MOT...LOC 1155Z 275DEG 27KT 3881 7984
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
20What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 11, 6:25 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 11, 6:25 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 625 AM EDT Wed Aug 11 2021 .SYNOPSIS... Upper level disturbances bring isolated/scattered showers and storms through the work week, with the heat and humidity continuing. A cold front arrives Saturday. && .NEAR TERM /THROUGH TONIGHT/... As of 520 AM Wednesday... Outlook for today looks similar to that of yesterday with a continuation of oppressive heat and humidity courtesy of S/SW flow. Rossby wave situated to the north continues to have embedded shortwaves pivot through, enhancing shower and storm chances at times, which is currently the case across the Southern Great Lakes and Upper Ohio Valley. Several showers and storms have flared up within the last hour or two across northern portions of the area. The outlook for today will feature continued shower/storm chances. Given the lack of confidence with what is progged by the CAMs, opted to go with a general 40-50% PoP today across the region. Anticipate an increase in showers and storms throughout the morning as the shortwave passes to the north, with more diurnally driven activity throughout the afternoon. Activity should then dissipate as the evening progresses, leading to a relatively quiet overnight, with valley fog possible in the sheltered valleys of southern and eastern WV. Portions of SE OH and N WV are under a marginal risk for severe weather today, with the main threats being damaging wind gusts and hail, as well as heavy downpours. Instability is progged to be moderate to high (ML CAPE of 1500-3000 J/Kg) across much of the region, so there is the potential for strong and a few severe storms across the entirety of the area today. In addition, with high PW values, the threat for isolated water issues will be present with any slow moving thunderstorms or if an area is impacted by multiple thunderstorms. The final aspect for today will be high temperatures that are progged to reach the low 90s at lower elevations. Went middle of the road for highs today, as convection and where it develops this afternoon will influence high temperatures. Dewpoints in the low to mid 70s this afternoon will result in heat indices in the mid 90s, to near 100, at lower elevations. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... As of 230 AM Wednesday... Models show the current pattern continuing through the work week. This will keep above normal temperatures with humid conditions. Afternoon heating will create showers and thunderstorms each day, with some upper level disturbances also providing forcing for some showers and thunderstorms at other times of the day. Could see a few storms with damaging winds, and possibly hail, both Thursday and Friday afternoon and evening. Do have some concerns that the heat index could meet advisory criteria on Thursday afternoon. Some drier low level air may limit cloud cover more than other days. This could allow for temperatures to get a few degrees higher, with heat indices in the lowlands possibly reaching above 100 for several hours. Will need to keep a close eye on this situation. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 230 AM Wednesday... A cold front will move into the area late Friday night or Saturday as an upper level trough slides eastward. This trough does not extend very far south however, so the front should stall over or just south of the region. The upper level trough will slide eastward late in the weekend and into early next week, allowing for ridging aloft. This will allow tropical storm Fred to slide northward out of the Gulf of Mexico, pushing tropical moisture into the region for Monday and Tuesday. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... As of 624 AM Wednesday... VFR conditions persist currently across most terminals, with isolated to scattered showers and thunderstorms having developed within the last few hours. Brief MVFR restrictions due to visibility reductions will be possible with any heavier showers or thunderstorms. The chance for shower/storms will then continue through the rest of the day, then begin to dissipate as the evening progresses, leading to a quiet finish for the remainder of the TAF period. Patchy valley fog will be possible across southern/eastern WV, possibly impacting EKN Thursday morning. Winds today will increase to 5-10 kts out of the SW, with a few gusts of 15-20 kts possible. Brief gusty winds will also be possible with any thunderstorms. Winds tonight will be light out of the S/SSW. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY... FORECAST CONFIDENCE: Medium to high. ALTERNATE SCENARIOS: Shower/storm arrival times at terminals could vary from the TAFs, with brief MVFR restrictions possible under any heavier showers or thunderstorms. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY M L M H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 12Z THURSDAY... IFR restrictions possible in fog in the mountain valleys Friday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/04 NEAR TERM...04 SHORT TERM...RPY LONG TERM...RPY AVIATION...04
Hazardous weather outlook, Aug 11, 3:44 AM EDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 344 AM EDT Wed Aug 11 2021 VAZ003-004-WVZ032>034-039-040-515>526-120745- Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 344 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. A few of the stronger thunderstorms this afternoon and evening could produce damaging winds and/or large hail. Isolated water issues are also possible if thunderstorms hit the same location multiple times. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few of the stronger thunderstorms Thursday and Friday afternoon and evening could produce damaging winds and/or large hail. Isolated water issues are also possible Thursday and Friday if thunderstorms hit the same location multiple times. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031- 120745- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison- 344 AM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. A few of the stronger thunderstorms this afternoon and evening could produce damaging winds and/or large hail. Isolated water issues are also possible if thunderstorms hit the same location multiple times. In addition, heat indices today will reach the middle 90s to around 100. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few of the stronger thunderstorms Thursday and Friday afternoon and evening could produce damaging winds and/or large hail. Isolated water issues are also possible Thursday and Friday if thunderstorms hit the same location multiple times. Heat indices on Thursday will reach into the upper 90s to lower 100s. A heat advisory may be necessary. Heat indices on Friday will once again reach the upper 90s to lower 100s in a few spots. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Aug 11, 7:55 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
755 AM EDT Wed Aug 11 2021
WVZ525-526-111230-
Northwest Randolph WV-Southeast Randolph WV-
755 AM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of central Randolph
County through 830 AM EDT...
At 755 AM EDT, Doppler radar was tracking a strong thunderstorm near
Dailey, or 8 miles south of Elkins, moving east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dailey, Beverly and Glady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3875 7953 3869 7960 3866 7960 3867 7962
3866 7963 3868 7963 3869 7966 3866 7969
3869 7971 3868 7974 3872 7973 3874 7976
3873 7979 3876 7991 3886 7991 3887 7951
3884 7954 3883 7952 3881 7953 3879 7950
TIME...MOT...LOC 1155Z 275DEG 27KT 3881 7984
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
20The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:39 AM EDT | Special Weather Statement | RLX | Boone | 51 min |
| Aug 11, 8:51 AM EDT | Flash Flood Warning | RLX | Boone, Kanawha | 5 hr |
| Aug 11, 9:57 AM EDT | Flash Flood Warning | RLX | Boone, Logan, Raleigh, Wyoming | 3 hr |
| Aug 11, 10:04 AM EDT | Special Weather Statement | RLX | Clay, Nicholas | 41 min |
| Aug 11, 10:23 AM EDT | Special Weather Statement | RLX | Kanawha | 37 min |
| Aug 11, 11:38 AM EDT | Flash Flood Warning | RLX | Braxton, Clay, Fayette, Nicholas | 3 hr |
| Aug 11, 12:33 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 27 min |
| Aug 11, 12:38 PM EDT | Special Weather Statement | RLX | Randolph | 37 min |
| Aug 11, 1:47 PM EDT | Heat Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 17 more | 30 hr |
| Aug 11, 2:03 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 27 min |
| Aug 11, 2:33 PM EDT | Special Weather Statement | RLX | Lincoln | 27 min |
| Aug 11, 3:00 PM EDT | Special Weather Statement | RLX | Lincoln, Wayne | 30 min |
| Aug 11, 6:28 PM EDT | Special Weather Statement | RLX | Pleasants | 32 min |
| Aug 11, 6:54 PM EDT | Special Weather Statement | RLX | Pleasants | 36 min |
| Aug 11, 7:29 PM EDT | Special Weather Statement | RLX | Tyler | 31 min |
| Aug 11, 6:38 PM EDT | Special Weather Statement | RLX | Perry | 37 min |
| Aug 11, 6:41 PM EDT | Special Weather Statement | RLX | Morgan | 34 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.